MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE; AUTOCLAVABLE TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE; AUTOCLAVABLE TELESCOPE
Model Number WA50372B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The repair inspection confirmed the customer¿s reported deformation to the rigid outer tube, the outer tube was found bent.The inspection identified the image is blurry due to broken lens inside the optical system.Additionally, there is dust/debris in the optical system.The investigation is ongoing.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
Olympus (omsc) was informed that the customer autoclavable telescope was returned to the olympus repair center for a reported, deformation/bent rigid outer tube.The reported issue was found during an unspecified event.However, during the repair inspection, the image is blurry image due to broken lens in the optical system.No death or injury has been reported to olympus.This report is being submitted to capture the blurry image due to broken lens in the optical system.
 
Additional Manufacturer Narrative
This medwatch is being supplemented with additional information obtained and the manufacturer's final investigation results.During inspection identified the following defects with the scope: 1.Broken lens.2.Outer tube bent.3.Foreign body in the optical system.The reported defects can be attributed to the user error, improper handling and application of excessive force.A manufacturing and quality control review was performed for the affected serial number without showing any non-conformities or deviations regarding the described issues.Olympus will continue to monitor the field performance of this device.

Brand Name
TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE
Common Device Name
AUTOCLAVABLE TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16018622
Report Number9610773-2022-00703
Device Sequence Number12208601
Product Code GCJ
UDI-Device Identifier04042761029599
UDI-Public04042761029599
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWA50372B
Device Catalogue NumberWA50372B
Device Lot Number590548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown